Wildfire, San Diego
- When
- August 10, 3:30 PM PST to 5:30 PM PST
- Where
- San Diego County, 3 mi E of (Myf)mntgmry Fld San
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
After three days with temperatures near 100 degrees, a brush fire broke out and burned 25 acres before it was brought under control.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
After three days with temperatures near 100 degrees, a brush fire broke out and burned 25 acres before it was brought under control.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM PST, 2 hours earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SUN AUG 10 2003 .SYNOPSIS...STRONG UPPER LEVEL HIGH PRESSURE OVER THE WEST WILL GRADUALLY WEAKEN AS AN UPPER TROUGH OVER THE EASTERN PACIFIC MOVES OVER THE PACIFIC NORTHWEST. THERE WILL BE AN INCREASE IN THE MARINE LAYER LOW CLOUDS AND FOG...MAINLY OVER THE COASTAL PLAIN...AS THE ONSHORE FLOW SLOWLY DEVELOPS. .DISCUSSION...LOOKS LIKE A CHANGE IS IN THE WORKS. THE UPPER LEVEL HIGH IS EXPECTED TO FINALLY BREAK DOWN AND RELEASE ITS GRIP ON THE WEST. ALSO THE ONSHORE LOW LEVEL FLOW SHOULD INCREASE. THIS WILL COOL THE COASTAL AREAS SOMEWHAT MONDAY...BUT INLAND AREAS WILL SEE ANOTHER DAY SIMILAR TO TODAY. A SLOW COOLING TREND WILL KNOCK DOWN TEMPERATURES ALL AREAS TUESDAY INTO THE WEEKEND AS THE TROUGH ENTERS THE PACIFIC NORTHWEST AND THE ONSHORE FLOW STRENGTHENS. THE MARINE LAYER SHOULD DEEPEN ENOUGH TO PUSH SOME LOW CLOUDS TO THE WESTERN EDGE OF THE SOUTHERN VALLEYS BY MIDWEEK. THERE COULD BE A PERSISTENT MARINE LAYER LOW CLOUDS AND FOG DECK AT THE BEACHES BEGINNING TUESDAY. SAN...NONE. SMALL
CAZ042-043-048-050-055>058-060>062-111300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT HOT AFTERNOON TEMPERATURES INLAND COULD BE NEAR RECORD LEVELS IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY FOR MONDAY...NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE AT A FEW INLAND LOCATIONS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369444.